My Doc who is a Endocrinologist is prescribing Finasteride.
I'm 26 and a type1 diabetic, I have been taking Spironolactone for its anti-androgenic properties. I started taking 50 daily the drug was increased to the level of 200mg daily with no noticeable side effects. Then About 2 weeks after going up to 200mg I started to notice "muscle spasms" and "sore joints" I told my Endo and he recommended that I replace the 200mg Spironolactone with 5mg Finasteride. I have read that the two drugs work in different was of blocking testosterone. again I am looking for the drugs for there anti-androgenic properties and in the near future will be placed on (E2 or 17β-estradiol,) or something like it.
My question is, is Finasteride a suitable replacement for Spironolactone?
Or are there better alternatives? Or should I continue on the 200mg Spironolactone and see if the symptoms go away?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.